Louisiana, 2011Hail and Damaging Winds in Louisiana, June 2, 2011
June 2, 2011 · NWS LCH · 9 events in 5 counties and zones
A tropical wave moving across the northwest Gulf of Mexico provided an environment for scattered severe thunderstorms across southwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tropical wave moving across the northwest Gulf of Mexico provided an environment for scattered severe thunderstorms across southwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 5:24 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 2, 5:24 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 PM CDT THU JUN 2 2011
.UPDATE...
REGIONAL 88DS SHOW A FEW SHOWERS AND THUNDERSTORMS BREAKING OUT
ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AS WEAK ENERGY
ALOFT ROUNDING THE MID-LEVEL RIDGE WORKS IN CONCERT WITH EXTREME
SFC HEATING. THEREFORE HAVE ISSUED A QUICK ZONE UPDATE TO INSERT
ISOLATED POPS THROUGH SUNSET.
25
&&
.PREV DISCUSSION... /ISSUED 402 PM CDT THU JUN 2 2011/
DISCUSSION...
A SCORCHER OF AN AFTERNOON ONGOING WITH RECORD HIGH TEMPERATURES
ACROSS THE ENTIRE AREA COURTESY OF RIDGING ALOFT AS WELL AS A DRY
SURFACE LAYER. FAIR WEATHER CUMULUS CONTINUES TO DEVELOP ACROSS
THE REGION BUT DESPITE THE DEVELOPMENT OF A SEA BREEZE WE HAVE NOT
SEEN A DROP OF RAIN.
THE MID LEVEL RIDGING CURRENTLY IN PLACE ACROSS THE ENTIRE
SOUTHERN US WILL PUSH TO THE NORTH TOMORROW WHICH SHOULD KEEP
TEMPERATURES BELOW RECORD LEVELS BUT WE WILL STILL BE LOOKING AT
AFTERNOON HIGHS IN THE MID 90'S THROUGH THE WEEKEND. MORE
SEASONABLE TEMPERATURES RETURN FOR THE WEEKEND AND INTO THE START
OF NEXT WEEK
OUR NEXT CHANCE OF RAIN LOOKS TO BE SUNDAY AS A WEAKENING EASTERLY
SHORTWAVE TRAVERSES THE PERIPHERY OF THE RIDGE. RAISED POPS TO
40% AREAWIDE SUNDAY ALTHOUGH THESE THUNDERSTORMS ARE LIKELY TO
REMAIN LARGELY ISOLATED. AT THIS POINT WE'LL TAKE WHAT WE CAN GET.
MODELS HAVE BEEN FLUCTUATING CONCERNING MOISTURE AVAILABILITY DURING THE
EARLY PART OF NEXT WEEK. HAVE KEPT LOW POPS IN DURING THE
AFTERNOON EACH DAY TO ACCOUNT FOR A FEW ISOLATED AFTERNOON
THUNDERSTORMS BUT THE MOISTURE FLOW WILL HAVE THE FINAL SAY AS TO
WHETHER STORMS ACTUALLY DEVELOP.
MARINE...
GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE WEEKEND AS
HIGH PRESSURE MEANDERS ACROSS THE AREA. LAKES AND BAYS WILL REMAIN
LARGELY CALM WITH SEAS AROUND 1 FOOT. A SLIGHT CHANCE OF
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY.
FIRE WEATHER...
BURN BANS REMAIN IN EFFECT FOR THE ENTIRE AREA. TEMPERATURES WILL
BE A LITTLE COOLER AS WE GO THROUGH THE WEEKEND BUT AFTERNOON HIGHS
WILL STILL BE RUNNING IN THE MID 90'S. WINDS WILL BE LIGHT AS A WEAK
HIGH PRESSURE MEANDERS ACROSS THE AREA. OUR NEXT CHANCE OF THUNDERSTORMS
LOOKS TO BE SUNDAY ALTHOUGH NOT ALL AREAS WILL SEE RAINFALL.
CLIMATE...
RECORD HIGH TEMPERATURES ACROSS THE ENTIRE AREA THIS AFTERNOON.
LOCATION TODAY RECORD YEAR
LCH 102 99 1911
BPT 102 99 1911
AEX 100 99 1998
LFT 101 98 1895
ARA 102 97 1953
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 92 71 94 72 / 20 10 10 20 20
KBPT 74 91 71 93 73 / 20 10 10 20 20
KAEX 72 96 71 98 72 / 20 10 10 20 20
KLFT 73 92 72 95 74 / 20 10 10 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 4:35 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT THU JUN 2 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES OF 100 TO 105 DEGREES ARE
EXPECTED DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA
CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
IN ADDITION...AN OZONE ACTION DAY IS IN EFFECT FOR
JEFFERSON...ORANGE AND HARDIN COUNTIES TODAY. PLEASE SEE THE
LATEST NEWAQALCH PRODUCT FOR MORE INFORMATION.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL INCREASE SLIGHTLY THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE MOVES WEST ACROSS THE GULF OF MEXICO. OTHERWISE...NO
BREAK IN THE DROUGHT CONDITIONS IS EXPECTED AS THE PERSISTENT
RIDGE REMAINS IN PLACE ALOFT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
535 AM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE WEST SOUTHWEST TODAY. NORTHERLY WINDS OF 10 TO 15 KNOTS CAN
BE EXPECTED AS THIS DISTURBANCE MOVES TOWARD THE WESTERN GULF. IN
ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS BEYOND 20 NM OFFSHORE. SOME OF THESE
STORMS COULD BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAIN
AND WIND GUSTS TO 30 KNOTS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BECOME RE-ESTABLISHED OVER THE COASTAL WATERS.
LIGHT WINDS AND LOW SEAS CAN BE EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
In the hours before
Special weather statement, Jun 2, 4:21 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT THU JUN 2 2011
LAZ051-022245-
CAMERON LA-
521 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 545 PM
CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GIBBSTOWN...MOVING WEST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SWEET LAKE BY 530 PM...
HEBERTS MARINA AND GRAND LAKE BY 545 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2985 9326 2986 9325 2993 9325 2997 9329
3004 9329 3004 9296 2986 9295 2984 9326
SHAMBURGERThunderstorm Wind, Evangeline
- When
- June 2, 5:42 PM CST
- Where
- Evangeline County, 0.91 mi NW of Ville Platte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 30.690, -92.280
Several trees were blown down, some falling on homes. Minor roof damage was reported.
Thunderstorm Wind, Evangeline
- When
- June 2, 6:25 PM CST
- Where
- Evangeline County, Pine Prairie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.780, -92.420
Numerous trees were blown down.
Thunderstorm Wind, Avoyelles
- When
- June 2, 6:30 PM CST
- Where
- Avoyelles County, Moreauville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 31.030, -91.980
Several trees were blown down in Big Bend and Moreauville.
Thunderstorm Wind, Avoyelles
- When
- June 2, 6:45 PM CST
- Where
- Avoyelles County, 1.37 mi WNW of Dupont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.930, -91.950
Numerous trees were blown down the southern part of Avoyelles Parish.
Thunderstorm Wind, Allen
- When
- June 2, 6:47 PM CST
- Where
- Allen County, 4.78 mi NNW of Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.880, -92.710
Several trees were uprooted on Meat Market Road.
Thunderstorm Wind, Rapides
- When
- June 2, 7:02 PM CST
- Where
- Rapides County, 0.91 mi NE of Cheneyville to 0.78 mi NNE of Samtowm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.010, -92.290
Trees were blown down between Cheneyville and Alexandria.
Thunderstorm Wind, Allen
- When
- June 2, 7:20 PM CST
- Where
- Allen County, 0.91 mi NW of Mittie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.710, -92.910
A mobile home had a large tree branch fall on the roof, damaging it.
Hail, Beauregard
- When
- June 2, 7:45 PM CST
- Where
- Beauregard County, 4.16 mi E of Carson
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 30.750, -93.250
Hail, Allen
- When
- June 2, 9:00 PM CST
- Where
- Allen County, 0.69 mi N of Kinder
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.490, -92.850
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
- Hail and Heavy Rain in Washington, June 2, 2011$500 · 0.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327579, 327580, 327584, 327585, 327586, 327588, 327590, 327575, 327577.